Alert archive / Wyoming / Wind Chill Warnings in 2005

Wind Chill Warning 1, NWS Cheyenne, WY

December 5, 2005

NWS Cheyenne, WY issued this wind chill warning at Dec 5, 2005, 2:23 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2005, 2:23 AM MST (09:23 UTC)
Expired
Dec 5, 2005, 7:00 AM MST
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 050923
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
223 AM MST MON DEC 5 2005


WYZ063-065-051500-
/O.NEW.KCYS.WC.W.0001.051205T0923Z-051205T1500Z/
SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...CENTENNIAL...LARAMIE
223 AM MST MON DEC 5 2005

...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. 

A STRONG PRESSURE GRADIENT COUPLED WITH COLD OVERNIGHT
TEMPERATURES WILL GENERATE WIND CHILL VALUES OF 30 TO 40 BELOW
ZERO IN AND AROUND THE SIERRA MADRE AND MEDICINE BOW MOUNTAINS
THROUGH 8 AM. WIND CHILL VALUES WILL RANGE FROM 10 TO 20 BELOW
ZERO THROUGH THE REMAINDER OF THE DAY IN THE MOUNTAINS.  

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
COPLEY
1 follow-up statement
000 
WWUS45 KCYS 051400
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
700 AM MST MON DEC 5 2005


WYZ063-065-051500-
/O.CAN.KCYS.WC.W.0001.000000T0000Z-051205T1500Z/
SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...CENTENNIAL...LARAMIE
700 AM MST MON DEC 5 2005

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL WARNING. 

TEMPERATURES ARE SLOWLY WARMING AND WIND CHILLS CURRENTLY RANGE
BETWEEN 10 BELOW ZERO TO 20 BELOW ZERO. THESE ARE STILL DANGEROUS
WIND CHILL VALUES IF PRECAUTIONS ARE NOT TAKEN.

$$

COPLEY

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Dec 4, 8:50 PM MST, 5 hours 33 minutes earlier.

Area forecast discussion, Dec 4, 8:50 PM MST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
850 PM MST SUN DEC 4 2005

HAVE UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR
MONDAY.  MODELS CONTINUE ADVERTISE THE NORTHWEST WINDS FOR TOMORROW
SO DONT SEE A PROBLEM IN UPGRADING AT THIS TIME. JG

.SHORT TERM...THROUGH TUESDAY...PERSISTENT NORTHWEST FLOW
CONTINUES WITH ANY MINOR DISTURBANCE LIABLE TO SET OFF SNOW
SHOWERS FOR THE NEXT 36 HOURS. SHOULD SEE A LULL IN ACTIVITY
TOMORROW AS DOWNSLOPE DRIES OUT THE LOWER LEVELS. WINDS ARE GOING
TO GET GUSTY MONDAY...AS 700 MB GRADIENT INCREASES. A HIGH WIND
WATCH HAS BEEN HOISTED TO COVER THE POSSIBILITY OF 60-70 MPH GUSTS
FROM I-25 WEST TO THE LARAMIE RANGE. THE SHARP COLD FRONT THAT HAS
BEEN ANTICIPATED FOR THE PAST FEW DAYS IS STILL ON TRACK TO ARRIVE
TUESDAY MORNING. IT WILL BRING THE COLDEST AIR OF THE SEASON TO
THE AREA. THE BEST DYNAMICS FOR SNOWFALL WILL IMPACT AREAS WEST OF
I-25.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...NOTABLE ASPECT OF THIS
WEEK WILL BE THE EXTREMELY COLD TEMPS WEDNESDAY AND THURSDAY.
BACKDOOR FRONT WILL HAVE ALREADY CRASHED THROUGH THE DISTRICT ON
TUESDAY LEAVING ARCTIC AIR IN PLACE.  WIND CHILLS WILL APPROACH
MINUS 30 IN OUR NEB ZONES...WITH WY NOT FAR BEHIND. WILL HAVE TO
WATCH FOR POSSIBLE HIGHLIGHTS. HIGH PRESSURE WILL NOSE IN CREATING
UPSLOPE FLOW THROUGH LATE WEDNESDAY.  LIMITED MOISTURE WILL ONLY
ALLOW LIGHT SNOW WITH THIS...BUT MOUNTAINS MAY SEE A FEW ADDITIONAL
INCHES.  RAPID MODIFICATION TAKES PLACE ON THURSDAY AS DOWNSLOPE
TAKES OVER.  WILL BE ABOVE NORMAL BY FRIDAY AND WILL CONTINUE
THROUGH THE WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 8 AM MONDAY TO 5 PM MONDAY FOR WYZ064-
     WYZ065-WYZ066-WYZ067-WYZ069.
NE...NONE.

&&

SHORT TERM...JG/POMEROY
LONG TERM....SOWKO
Hazardous weather outlook, Dec 4, 8:52 PM MST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
852 PM MST SUN DEC 4 2005

NEZ001>003-019>021-054-055-WYZ059>063-068-070-052015-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-GOSHEN-PINE BLUFFS-
852 PM MST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS WILL PUSH ACROSS THE AREA TODAY AND
TONIGHT. BREEZY NORTHWEST WINDS 15 TO 25 MPH AND GUSTY WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW. WIND CHILL VALUES WILL
GENERALLY RANGE BETWEEN ZERO AND 10 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY. FRIGID ARCTIC AIR
WILL DROP SOUTH TUESDAY AND WEDNESDAY BRINGING SOME LIGHT SNOW.
HIGHS DURING THIS PERIOD WILL BARELY REACH THE 20S. LOWS TUESDAY
NIGHT WILL DROP TO THE SINGLE DIGITS ABOVE AND BELOW ZERO. WIND
CHILL VALUES WILL RANGE BETWEEN 10 BELOW AND 20 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ064>067-069-052015-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
852 PM MST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SNOW SHOWERS WILL PUSH ACROSS THE AREA TODAY AND
TONIGHT. BREEZY NORTHWEST WINDS 15 TO 25 MPH AND GUSTY WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW. WIND CHILL VALUES WILL
GENERALLY RANGE BETWEEN ZERO AND 10 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WARNING HAS BEEN POSTED FOR MONDAY WITH WINDS OF 25 TO
40 MPH AND GUSTS TO 60 MPH POSSIBLE. PLEASE REFER TO THE LATEST
HIGH WIND WATCH STATEMENT /WWUS75 KCYS/ FOR MORE DETAILS.

SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY. FRIGID ARCTIC AIR WILL
DROP SOUTH TUESDAY AND WEDNESDAY BRINGING SOME LIGHT SNOW. HIGHS
DURING THIS PERIOD WILL BARELY REACH THE 20S. LOWS TUESDAY NIGHT
WILL DROP TO THE SINGLE DIGITS ABOVE AND BELOW ZERO. WIND CHILL
VALUES WILL RANGE BETWEEN 10 BELOW AND 20 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JG

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 8:40 PM MSTHigh Wind WarningCYS18 days
Dec 5, 2:49 PM MSTSnow AdvisoryCYS27 hr

Nearby

Wind Chill Warnings in Wyoming, 2005Every wind chill warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.